Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Binghamton, NY

July 24, 2012Steuben County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 24, 2012, 1:02 AM EDT for Steuben County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 1:02 AM EDT (05:02 UTC)
Expired
Jul 24, 2012, 1:45 AM EDT
In force
43 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

County Steuben County, NY

The radar

The Buffalo radar (KBUF), 120 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.0 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS51 KBGM 240502
SVRBGM
NYC101-240545-
/O.NEW.KBGM.SV.W.0081.120724T0502Z-120724T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
102 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STEUBEN COUNTY IN CENTRAL NEW YORK...

* UNTIL 145 AM EDT.

* AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARKPORT...AND MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HORNELL BY 108 AM EDT...
  CANISTEO BY 116 AM EDT...
  HOWARD BY 118 AM EDT...
  WEST CAMERON BY 132 AM EDT...
  CAMERON BY 138 AM EDT...
  THURSTON BY 146 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4253 7773 4233 7717 4205 7734 4220 7775
TIME...MOT...LOC 0502Z 297DEG 29KT 4237 7771

$$

DJN
2 follow-up statements
834 
WWUS51 KBGM 240521
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 AM EDT TUE JUL 24 2012

NYC101-240545-
/O.CON.KBGM.SV.W.0081.000000T0000Z-120724T0545Z/
STEUBEN NY-
121 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CENTRAL STEUBEN COUNTY...

AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BUENA VISTA...MOVING 
SOUTHEAST AT 35 MPH. THE STORM WILL CONTINUE TO MOVE EAST AND BEGIN 
TO WEAKEN. MORE THUNDERSTORMS ARE EXPECTED TO MOVE INTO STEUBEN 
COUNTY BETWEEN 145 PM AND 215 PM. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KANONA BY 130 AM EDT...
  WEST CAMERON AND BATH BY 135 AM EDT...
  RISINGVILLE...NORTH CAMERON AND CAMERON BY 140 AM EDT...
  THURSTON AND SAVONA BY 145 AM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4253 7773 4233 7717 4205 7734 4220 7775
TIME...MOT...LOC 0521Z 298DEG 28KT 4230 7754

$$

DJN
759 
WWUS51 KBGM 240529
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
129 AM EDT TUE JUL 24 2012

NYC101-240545-
/O.CON.KBGM.SV.W.0081.000000T0000Z-120724T0545Z/
STEUBEN NY-
129 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CENTRAL STEUBEN COUNTY...

AT 125 AM EDT...ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH WAS MOVING BACK INTO WESTERN 
STEUBEN COUNTY.  THIS STORM WAS LOCATED NEAR ARKPORT...
MOVING SOUTHEAST AT 50 MPH. THE OTHER STORM THAT MOVED THROUGH THE 
HORNELL AREA HAS NOW WEAKENED. 

THIS NEXT SEVERE THUNDERSTORM WILL BE NEAR...
  HORNELL...CANISTEO AND HASKINVILLE BY 135 AM EDT...
  BUENA VISTA...HOWARD AND KANONA BY 140 AM EDT...
  WEST CAMERON...NORTH CAMERON AND CAMERON BY 145 AM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4253 7773 4233 7717 4205 7734 4220 7775
TIME...MOT...LOC 0527Z 294DEG 52KT 4238 7775

$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:38 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 23, 9:38 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
938 PM EDT MON JUL 23 2012

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA THROUGH TONIGHT AHEAD OF A COLD FRONT MOVING SOUTHEAST TOWARD
THE AREA FROM ONTARIO. HIGH PRESSURE WILL BRING A RETURN TO DRY
WEATHER TUESDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
930 PM UPDATE...00Z ALY AND BUF SOUNDINGS AND SFC OBS ACROSS WRN
AND NORTH CENTRAL NY CONTINUE TO INDICATE MODERATE INSTABILITY
ACROSS UPSTATE NY WITH CONVECTION ONGOING. ANOTHER UPR LVL WAVE
WAS DIVING SOUTH ACROSS ONTARIO AND MESOSCALE MODELS INSIST ON
REDEVELOPMENT OF CONVECTION IN NEXT FEW HOURS. HAVE MADE CHANGES
TO DROP A PORTION OF SVR WATCH 504 ACROSS NEPA AND SULLIVAN COUNTY
NY WHERE SFC BASED INSTABILITY HAS WANED...BUT WATCH WILL CONTINUE
ACROSS MUCH OF CNY WHERE IT IS IN EFFECT UNTIL 11 PM. THERE IS A
CHC FOR A NEW WW IF INSTABILITY TRENDS CONTINUE AHEAD OF SHORT
WAVE TROF WITH SOME POTENTIAL FOR MCS CROSSING THE AREA OVERNIGHT.

LATER TONIGHT THROUGH EARLY TUESDAY...THE SFC COLD FRONT WILL PASS
THE REGION WITH LINGERING SHOWERS OR A THUNDERSTORM POSSIBLE UNTIL
MID MORNING...THEN DRIER AIR WITHIN A SFC-700 MB RIDGING
ENVIRONMENT WILL BRING A BETTER AFTERNOON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
QUIET WEATHER RETURNS THROUGH THIS PERIOD. HIGH PRESSURE BUILD
SOUTHEAST ON TUESDAY BRINGING DRY COOLER WEATHER WITH GUSTY
NORTHWEST WINDS. WEDNESDAY WILL BE DRY AND SEASONABLY WARM WITH
HIGH PRESSURE MOVING ACROSS THE MID-ATLANTIC.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AFTER A BEAUTIFUL WEDNESDAY...CONDITIONS WILL QUICKLY TAKE A TURN
FOR THE WORSE WEDNESDAY NIGHT INTO THURSDAY AS THE FIRST OF
SEVERAL DISTURBANCES BARE DOWN ON THE REGION. AS HIGHLIGHTED IN
RECENT DAYS...A SERIES OF UPPER-LEVEL SHORTWAVES DIVING SOUTHEAST
FROM A BUILDING RIDGE ACROSS THE NORTHERN ROCKIES COMBINED WITH A
NEARLY STATIONARY UPPER LOW ACROSS NORTHERN QUEBEC WILL RESULT IN
A STAGNANT UPPER-LEVEL PATTERN. UNDER THIS SCENARIO...VERY SLOW
MOVING SHORTWAVE TROUGHS CUTOFF FROM THE MAIN UPPER-LEVEL WIND
FIELDS WILL GRADUALLY MOVE SOUTHWEST TOWARDS OUR REGION IN
WEST-NORTHWEST FLOW ALOFT.

FCST MODELS ALL AGREE THAT THE FIRST ROUND OF SHWRS WILL BE UPON
US BY 12Z THU AS STRONG L0W-LEVEL JET WINDS OF ROUGHLY 40 KTS
ASCEND A NORTHWARD LIFTING WARM FRONT. ADDITIONAL FORCING WILL BE
PROVIDED BY STRONG UPPER-LEVEL DIVERGENCE ALOFT AS REGION WILL
RESIDE UNDER THE FAVORABLE LEFT ENTRANCE REGION OF AN
ANTICYCLONICALLY CURVED JET STREAK ROUNDING THE BASE OF THE
AFOREMENTIONED UPPER LOW ACROSS NORTHERN QUEBEC. CURRENTLY MODELS
TAKE THE SFC LOW EAST ACROSS WESTERN AND CENTRAL NY THROUGH THE
DAY ON THURSDAY...WITH THE HEAVIEST PRECIP AXIS SUGGESTED JUST NORTH
OF OUR FCST AREA ACROSS NORTHERN NY AND SOUTHERN ONTARIO. THAT
SAID...IF CONDITIONS WORK OUT AS ADVERTISED...MUCH NEEDED RAINFALL
WILL OCCUR ACROSS THE NORTHERN FINGER LAKES AND WESTERN MOHAWK
VALLEY.

BEYOND THIS...THE GFS QUICKLY EXITS THE SFC LOW STAGE RIGHT WHICH
WOULD SET UP A TEMPORARY LULL ON FRIDAY IN ADVANCE OF NEXT UPPER
SHORTWAVE DISTURBANCE. THE ECMWF ON THE OTHER HAND SUGGEST THE SFC
LOW WILL STALL OVER THE REGION WHICH WOULD LEAD TO CONTINUED RAIN
CHANCES RIGHT THROUGH THE END OF THE WEEK. QUICK LOOK AT THE
CANADIAN-CMC MODEL FAVORS THE SLOWER SOLUTION AS OFFERED BY THE
ECMWF AND THUS WILL KEEP CHC POPS THROUGH FRIDAY. AS MENTIONED
ABOVE...NEXT MAJOR TROUGH TO ENTER THE REGION BY SATURDAY WHICH
WILL BRING RENEWED CHANCES FOR SHWRS AND STORMS BEFORE CONDITIONS
BEGIN TO DRY OUT BY SUNDAY AS UPPER TROUGH PULLS AWAY FROM THE
REGION. EXPECT NEAR TO BELOW AVERAGE TEMPS THROUGH THE PERIOD
WITH CONTINUED RAIN CHANCES AND ABUNDANT CLOUD COVER ALOFT.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
730 PM UPDATE...
THUNDERSTORMS MOVED OUT OF KBGM AND KAVP BUT ARE IN KRME AND KSYR.
THIS WILL CONTINUE FOR THE NEXT 2 HOURS. THERE WILL BE A GAP THEN
THUNDERSTORMS OVER LAKE ONTARIO WILL MOVE IN TOWARDS 4Z. CLOUDS
WILL CONTINUE OVER THE AREA TONIGHT INTO TUESDAY. WITH THE CLOUDS
AND LOW LEVEL WINDS AROUND 20 KTS VALLEY FOG SHOULDN'T BE AN
ISSUE. TUESDAY VFR CIGS. OBSERVATIONS FROM KAVP ONLY HAVE
PRESSURE.

SW WINDS AT 10 KTS DROPPING TO 5 TO 10 KTS. DURING THE OVERNIGHT
WINDS SHIFT TO THE WEST THEN THE NW WITH A COLD FRONTAL PASSAGE.
TUESDAY BY 15Z WINDS INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20.

OUTLOOK...

TUE NGT...POSSIBLE MVFR/IFR VSBY RESTRICTIONS...ESPECIALLY AT ELM.

WED...VFR.

WED NGT TO SAT...RESTRICTIONS PSBL IN SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MSE
NEAR TERM...JAB
SHORT TERM...MSE/SLI
LONG TERM...CMG
AVIATION...TAC
Hazardous weather outlook, Jul 23, 11:30 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 PM EDT MON JUL 23 2012

NYZ009-018-036-037-044>046-056-057-062-250330-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-
1130 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS.
STORMS MAY CONTAIN DAMAGING WINDS, LARGE HAIL, HEAVY DOWNPOURS AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-055-250330-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
1130 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ038>040-043-044-047-048-072-250330-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1130 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 9:28 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT MON JUL 23 2012

NYZ036-037-046-240215-
MADISON NY-ONEIDA NY-OTSEGO NY-
928 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON...
NORTHEASTERN OTSEGO AND SOUTH CENTRAL ONEIDA COUNTIES...

* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR AUGUSTA...AND
  MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PARIS AND CHADWICKS AT 935 PM EDT...
  CLAYVILLE AND SAUQUOIT AT 940 PM EDT...
  RICHFIELD SPRINGS AT 1000 PM EDT...
  SPRINGFIELD AT 1010 PM EDT...
  EAST SPRINGFIELD AND CHERRY VALLEY AT 1015 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4273 7469 4291 7553 4309 7548 4305 7521
      4286 7520 4287 7515 4290 7512 4291 7509
      4283 7490 4289 7489 4290 7487 4284 7466

DJP
Special weather statement, Jul 23, 10:46 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1046 PM EDT MON JUL 23 2012

NYZ009-037-240345-
ONEIDA NY-
1046 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...

* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ALDER
  CREEK...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HINCKLEY AND PROSPECT AT 1055 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4348 7509 4335 7507 4333 7507 4332 7508
      4330 7511 4330 7514 4329 7515 4333 7536
      4351 7531

MLJ
Special weather statement, Jul 23, 11:07 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1107 PM EDT MON JUL 23 2012

NYZ009-018-036-037-240400-
MADISON NY-ONEIDA NY-ONONDAGA NY-
1107 PM EDT MON JUL 23 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MADISON...
NORTHERN ONONDAGA AND ONEIDA COUNTIES...

* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF BREWERTON
  TO 10 MILES NORTH OF LYSANDER...AND MOVING EAST SOUTHEAST AT 50
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PLAINVILLE AND LYSANDER AT 1110 PM EDT...
  MEMPHIS AND JACKS REEF AT 1115 PM EDT...
  WARNERS AND VILLAGE GREEN AT 1120 PM EDT...
  WOODARD AND WESTVALE AT 1125 PM EDT...
  LYNDON AND LOWER SOUTH BAY AT 1130 PM EDT...
  ORAN AND MINOA AT 1135 PM EDT...
  SULLIVAN AND POINT ROCK AT 1140 PM EDT...
  WOODGATE AND WAMPSVILLE AT 1145 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4358 7510 4333 7507 4330 7514 4326 7515
      4322 7506 4305 7521 4293 7520 4279 7531
      4310 7648 4313 7649 4323 7647 4321 7627
      4325 7627 4321 7622 4327 7621 4316 7589
      4333 7589 4349 7582 4343 7552 4358 7520

MLJ
Local storm report, Jul 24, 12:17 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1217 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     HARPURSVILLE            42.18N  75.62W
07/23/2012                   BROOME             NY   EMERGENCY MNGR

            AROUND 100 TREES BLOWN DOWN. POWER POLES DOWNED ON
            SEVERAL DIFFERENT ROADS

0825 PM     HAIL             UTICA                   43.10N  75.23W
07/23/2012  M1.75 INCH       ONEIDA             NY   PUBLIC

0830 PM     HAIL             STITTVILLE              43.22N  75.28W
07/23/2012  M1.00 INCH       ONEIDA             NY   PUBLIC

1024 PM     HEAVY RAIN       PLEASANT MOUNT          41.73N  75.42W
07/23/2012  M2.75 INCH       WAYNE              PA   TRAINED SPOTTER

1137 PM     HAIL             BALDWINSVILLE           43.16N  76.33W
07/23/2012  M0.88 INCH       ONONDAGA           NY   PUBLIC

1146 PM     TSTM WND DMG     SYLVAN BEACH            43.21N  75.73W
07/23/2012                   ONEIDA             NY   911 CENTER

            NUMEROUS TREES DOWN

&&

JML
Local storm report, Jul 24, 12:25 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1225 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     TSTM WND DMG     CICERO                  43.18N  76.12W
07/23/2012                   ONONDAGA           NY   911 CENTER

            TREES DOWN

1143 PM     HAIL             VAN BUREN               43.12N  76.32W
07/23/2012  M1.00 INCH       ONONDAGA           NY   PUBLIC

            FACEBOOK REPORT

1143 PM     TSTM WND DMG     VAN BUREN               43.12N  76.32W
07/23/2012                   ONONDAGA           NY   911 CENTER

            TREES DOWN

&&

JML
Special weather statement, Jul 24, 12:36 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1236 AM EDT TUE JUL 24 2012

NYZ022-240530-
STEUBEN NY-
1236 AM EDT TUE JUL 24 2012

...CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT STEUBEN COUNTY...

* AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES NORTHWEST OF WAYLAND TO SOUTH DANSVILLE
  TO HARTSVILLE...AND MOVING SOUTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  HARTSVILLE AT 1240 AM EDT...
  WAYLAND AND NORTH HORNELL AT 1245 AM EDT...
  ATLANTA AND WEST GREENWOOD AT 1250 AM EDT...
  WILLEYVILLE AND HOWARD AT 1255 AM EDT...
  YOUNG HICKORY AND BUENA VISTA AT 100 AM EDT...
  TROUPSBURG AND JASPER AT 105 AM EDT...
  WHEELER AND WEST CAMERON AT 110 AM EDT...
  WOODHULL AND NORTH CAMERON AT 115 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4253 7773 4254 7767 4259 7766 4258 7741
      4241 7710 4228 7710 4227 7709 4228 7708
      4227 7697 4208 7696 4199 7698 4199 7775

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:02 PM EDTSevere Thunderstorm WarningBGMOneida28 min
Jul 23, 8:18 PM EDTAreal Flood AdvisoryBGMOneida107 min
Jul 23, 8:30 PM EDTSevere Thunderstorm WarningBGMOneida45 min
Jul 23, 8:38 PM EDTSpecial Weather StatementBGMMadison37 min
Jul 23, 9:28 PM EDTSpecial Weather StatementBGMOtsego47 min
Jul 23, 9:34 PM EDTSevere Thunderstorm WarningBGMOneida, Otsego41 min
Jul 23, 10:46 PM EDTSpecial Weather StatementBGMOneida59 min
Jul 23, 11:07 PM EDTSpecial Weather StatementBGMMadison, Oneida53 min
Jul 23, 11:19 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga56 min
Jul 24, 12:21 AM EDTSevere Thunderstorm WarningBGMChenango, Madison, Oneida, Otsego39 min
Jul 24, 12:36 AM EDTSpecial Weather StatementBGMSteuben54 min
Jul 24, 1:05 AM EDTSpecial Weather StatementBGMOtsego40 min
Jul 24, 1:33 AM EDTSpecial Weather StatementBGMDelaware42 min
Jul 24, 1:46 AM EDTSpecial Weather StatementBGMSteuben44 min
Jul 24, 2:38 PM EDTSpecial Weather StatementBGMTioga52 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.